Eliquis

Does anyone have a problem with the drug Eliquis? My doctors want me to keep taking it even though my afib is now controlled with an anti-afib drug. I have been on Eliquis for about a year and am suddenly getting bruises all over my body. It started on my calves and now is inching up toward my thighs, hips, back,etc. Blood tests show everything normal. Seeing doctor tomorrow. I would like to get off the blood thinners and don't know why I need them if I'm not in afib (I had permanent afib for about 6 years - and 2 failed ablations). Should I go back to warfarin since I used that for 4 years with no problem?

8 Replies

oldestnewest
  • Been on it 4years no problem will take for the rest of my life I am 74

  • if warfarin works well then going back is probably the best idea

  • I'd certainly go back to the warfarin.

    Jean

  • Just because your AF is controlled does not remove the stroke risk so anticoagulation is sill vital.

  • I would discuss changing back to Warfarin with your doctor.

  • Or maybe try one of the other NOACs

  • My understanding is that so much bruising suggests you may be over anti-coagulated. Are you over 80 or under 132 lbs? If so, you may need a slightly lower dose - see your doctor. The following link may be helpful drugs.com/eliquis

    It sounds as though warfarin would be better for you, at least until all the bruising has gone . . . Discuss urgently with GP or othr relevant doctor!

  • Hi lakebudd :-) I too am on Eliquis/Apixiban and all is well so far.

    I do seem to bruise more easily which was to be expected , it doesn't really bother me though. I had a bad fall two weeks ago luckily it was on grass and I did have some horrible bruising on my hand and arm but I would rather have a few bruise that risk a stroke so am not grumbling.

    If you haven't fallen or inadvertently knocked yourself I would certainly get the bruising checked out perhaps you have a vitamin or mineral deficiency.

You may also like...